| Catalog Number |
400SMTHXSFT0410 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils).During the procedure, the physician attempted to advance a smart coil into the non-penumbra microcatheter; however, the coil would not advance from its initial position within the introducer sheath.The smart coil was then removed and was not used in the procedure.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the proximal pet lock was intact.The embolization coil was undamaged and intact with the distal detachment tip (ddt).Conclusions: evaluation of the returned smart coil revealed a device capable of being advanced through its introducer sheath.The proximal pet lock was intact and the embolization coil was undamaged and intact with the pusher assembly ddt.During functional testing the smart coil was able to be advanced through its introducer sheath and a demonstration microcatheter without issue.The reported inability to advance the smart coil was unable to be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.